Alert archive / Illinois / Tornado Warnings in 2015

Tornado Warning 37, NWS Chicago, IL

September 18, 2015Cook County, Will County, Illinois

NWS Chicago, IL issued this tornado warning at Sep 18, 2015, 4:44 PM CDT for Cook County, Will County, Illinois. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2015, 4:44 PM CDT (21:44 UTC)
Expired
Sep 18, 2015, 5:15 PM CDT
In force
31 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Cook County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 30 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 4:50 PM CDTTORNADO5 S Frankfort, IL4-5 HOMES WITH SLIGHT ROOF DAMAGE. SIX TALL TREES SNAPPED AND OTHER TREES DOWN. DAMAGE OVER ABOUT A ONE AND A HALF MILE PATH. VIA WILL COUNTY EMA AND SKYWARN.
Sep 18, 4:50 PM CDTTORNADO5 S Frankfort, ILROOF DAMAGE TO HOME AND TO SUBSTANTIAL WOOD SWING SET. NEAR INTERSECTION OF SOUTH 88TH AND WEST MONEE-MANHATTAN ROAD. FROM ZAU AIR TRAFFIC CONTROLLER.
Sep 18, 4:50 PM CDTTORNADO5 S Frankfort, ILSPOTTER WAS LOCATED NEAR GREEN GARDEN ROAD AND HARLEM AND SPOTTED THE TORNADO LOOKING SOUTHWEST
Sep 18, 4:50 PM CDTTORNADO5 S Frankfort, ILTORNADO SPOTTED FROM INTERSECTION OF GREEN GARDEN ROAD AND HARLEM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WFUS53 KLOT 182144
TORLOT
ILC031-197-182215-
/O.NEW.KLOT.TO.W.0037.150918T2144Z-150918T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL COOK COUNTY IN NORTHEASTERN ILLINOIS...
  CENTRAL WILL COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 515 PM CDT
    
* AT 443 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MONEE...OR NEAR FRANKFORT...MOVING EAST AT
  20 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  RICHTON PARK AND MONEE AROUND 500 PM CDT.
  UNIVERSITY PARK AROUND 505 PM CDT.
  MATTESON AND OLYMPIA FIELDS AROUND 510 PM CDT.
  PARK FOREST AND FLOSSMOOR AROUND 515 PM CDT.

THIS INCLUDES... GOVERNORS STATE UNIVERSITY.
 
INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 332 AND 341.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4138 8789 4146 8792 4154 8770 4138 8765
TIME...MOT...LOC 2143Z 253DEG 18KT 4142 8785 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BIRK
2 follow-up statements
337 
WWUS53 KLOT 182156
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM CDT FRI SEP 18 2015

ILC031-197-182215-
/O.CON.KLOT.TO.W.0037.000000T0000Z-150918T2215Z/
COOK IL-WILL IL-
456 PM CDT FRI SEP 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTH
CENTRAL COOK AND EAST CENTRAL WILL COUNTIES...
    
AT 454 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER MONEE...OR NEAR UNIVERSITY PARK...MOVING EAST AT 20 
MPH. THIS STORM HAS A HISTORY OF PRODUCING A FUNNEL CLOUD...WHICH 
COULD DEVELOP INTO A TORNADO.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  RICHTON PARK AND MONEE AROUND 505 PM CDT.
  MATTESON AND UNIVERSITY PARK AROUND 510 PM CDT.
  PARK FOREST...FLOSSMOOR AND OLYMPIA FIELDS AROUND 515 PM CDT.

THIS INCLUDES... GOVERNORS STATE UNIVERSITY.
 
INCLUDING THE FOLLOWING INTERSTATE...
 I-57 BETWEEN MILE MARKERS 333 AND 341.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4139 8783 4148 8786 4154 8770 4138 8765
TIME...MOT...LOC 2154Z 260DEG 15KT 4143 8779 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BIRK
132 
WWUS53 KLOT 182211
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 PM CDT FRI SEP 18 2015

ILC031-197-182220-
/O.EXP.KLOT.TO.W.0037.000000T0000Z-150918T2215Z/
COOK IL-WILL IL-
511 PM CDT FRI SEP 18 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL COOK AND EAST CENTRAL WILL
COUNTIES WILL EXPIRE AT 515 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4139 8783 4148 8786 4154 8770 4138 8765
TIME...MOT...LOC 2209Z 253DEG 18KT 4143 8779 

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 18, 2:59 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 18, 2:59 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CDT FRI SEP 18 2015

.SHORT TERM...
211 PM CDT

THROUGH TONIGHT...

IN ADDITION TO SOME LIGHT RAIN/DRIZZLE FARTHER NORTH...WE ARE
BEGINNING TO SEE SCATTERED SHOWER DEVELOPMENT FARTHER NORTH INTO
OUR AREA THIS AFTERNOON AS THE AREA BEGINS TO FEEL MORE OF THE
LIFT FROM A PAIR OF LEADING SHORTWAVES AHEAD OF A VERY WELL
DEFINED UPPER LEVEL TROUGH AND CLOSED CIRCULATION MOVING EAST
THROUGH THE DAKOTAS. THE FIRST OF THESE WAVES IS PUSHING INTO WEST
CENTRAL ILLINOIS WHERE MORE ORGANIZED THUNDERSTORM ACTIVITY IS
FOCUSED. THESE ARE IN AREAS WHERE EARLIER BREAKS IN LOWER LEVEL
STRATUS HAVE ENABLED GREATER DESTABILIZATION. A STATIONARY
FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE WESTERN CWA. ADDITIONAL
ELEVATED THUNDERSTORMS THROUGH SOUTHERN IOWA AND EXTENDING TO NEAR
THE MISSISSIPPI RIVER IN FAR EASTERN IOWA AHEAD OF THESE
ADDITIONAL LEADING SHORTWAVES.

EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO INCREASE IN COVERAGE
INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA. AS THE AFTERNOON
CONTINUES. WITH THE THICK CLOUD COVER FARTHER NORTH...FEEL THE MORE
ACTIVE STORMS WILL BE CONFINED ALONG AND SOUTH OF INTERSTATE 80
WHERE LOCALLY HEAVY RAINFALL IS EXPECTED AND STORM MOTION IS NOT
SUPER FAST. A SEVERE THREAT EXISTS AS WELL DUE TO MODEST MID LEVEL
LAPSE RATES (NEAR 7 DEG/KM ON THE KDVN MORNING SOUNDING)...THOUGH
SHEAR HAS DECREASED SOMEWHAT LOWER THAN WHAT WAS DEPICTED EARLIER
TODAY ON THE RAP SPC MESOANALYSIS. IT IS FORECAST TO INCREASE
AGAIN AS THE AFTERNOON CONTINUES...KEEPING SOME THREAT FOR GUSTY
WINDS AND HAIL MAINLY FOR OUR WESTERN AND SOUTHERN AREAS.
WIDESPREAD SEVERE WEATHER WITH THIS WAVE IS NOT ANTICIPATED AS
SHOWERS/STORMS TO THE NORTH WILL BE ELEVATED.

IT LOOKS LIKE AFTER THIS ACTIVITY MOVES THROUGH...THERE COULD BE A
SHORT BREAK BEFORE THE MORE ORGANIZED ACTIVITY ASSOCIATED WITH THE
UPPER TROUGH MOVES THROUGH LATER THIS EVENING AND TONIGHT. THIS
BREAK...IF IT OCCURS...WOULD LAST THE LONGEST FOR POINTS SOUTH AND
EAST ABD THERE MAY NOT BE MUCH OF A BREAK IN AREAS NORTH AND WEST.
THE TIMING ON THIS ROUND OF MORE ORGANIZED THUNDERSTORM ACTIVITY IS
AFTER 7-8 PM IN THE WEST...AND AFTER 9 PM CLOSER TO CHICAGO. CURRENT
SHORT TERM RUNS OF THE HRRR/RAP SUGGEST IT COULD BE SLIGHTLY LATER
THAN THAT FOR AREAS SOUTH AND EAST OF I-57. THE BEST COMBINATION OF
UPPER Q-G FORCING FROM THE UPPER TROUGH AND LOWER FRONTOGENETICAL
FORCING ON THE BACK SIDE OF THE SURFACE LOW IS ALONG AND NORTH OF I-
80 FOR THIS SECOND ROUND OF STORMS...WHICH IS MAXIMIZED IN THE LATE
EVENING AND EARLY MORNING HOURS WHEN THE PERIOD OF HIGHEST CONCERN
FOR HEAVY RAIN EXISTS. MANY AREAS WILL SEE HEAVY RAIN ACTIVITY WITH
THIS WAVE...BUT HAVE HELD ONTO THE FLASH FLOOD WATCH FOR THE CURRENT
AREAS THAT RECEIVED THE HEAVIEST RAINS LAST NIGHT. LEAST FAVORED
AREAS ARE SOUTH AND EAST OF INTERSTATE 57 AND HAVE PLACED HIGHEST
QPF IN THE MOST FAVORED FORCING LOCATIONS IN NORTH AND NORTH CENTRAL
ILLINOIS.  MOST UNSTABLE CAPE IN EXCESS OF 1000 J/KG AND EFFECTIVE
SHEAR OF 40+ KT SUGGEST THE POTENTIAL FOR SEVERE HAIL AND LOCALLY
STRONG WINDS AGAIN WITH THE LATER EVENING STORMS...WITH THE WIND
THREAT CONTINGENT ON STORMS EVOLVING INTO A LINE.

THE SURFACE LOW CONTINUES DEEPENING OVERNIGHT AS IT MOVES NORTHEASTWARD.
THE COLD FRONT SPREADS IN FROM NORTHWEST TO SOUTHEAST WHICH
SHOULD EASE SHOWER/STORM THREAT OVERNIGHT. BRISK NORTHWEST WINDS
WILL USHER IN A MUCH COOLER AND DRIER AIRMASS.

KMD

&&

.LONG TERM...
236 PM CDT

SATURDAY THROUGH FRIDAY...

MID-LEVEL SHORT WAVE TROUGH AND SURFACE FRONTAL SYSTEM ASSOCIATED
WITH SHORT TERM RAIN/THUNDERSTORMS WILL BE MOVING OUT OF THE
FORECAST AREA EARLY SATURDAY MORNING. LINGERING LOW LEVEL MOISTURE
BEHIND THE FRONT AND FORCING ASSOCIATED WITH THE PASSAGE OF THE
MID-LEVEL TROUGH MAY ALLOW A FEW SHOWERS/SPRINKLES TO PERSIST
MAINLY ACROSS THE FAR SOUTHEAST PARTS OF THE CWA PAST
SUNRISE...THOUGH BREEZY NORTH WINDS QUICKLY ADVECT DRIER AIR INTO
THE REGION PER FORECAST SOUNDINGS ALLOWING A QUICK END TO ANY
PRECIP AND DECREASING CLOUD COVER THROUGH THE LATE MORNING HOURS.
WHILE SUNSHINE RETURNS...COOLER TEMPS IN THE UPPER 60S/AROUND 70
AND BREEZY NORTH WINDS GUSTING AROUND 20 MPH ESPECIALLY IN THE
MORNING WILL MAKE FOR AN AUTUMN FEEL. SURFACE HIGH PRESSURE BUILDS
ACROSS THE AREA SATURDAY NIGHT...WITH CLEAR SKIES...LIGHT/CALM
WINDS AND COOL/DRY AIR MASS...WILL LIKELY PRODUCE SOME CHILLY LOW-
MID 40S IN COOLER SPOTS AND HAVE UNDERCUT GUIDANCE/BLENDED TOWARD
COOLER MAV MINS. BREEZY NORTH WINDS GUSTING 20-25 MPH SATURDAY
MORNING/EARLY AFTERNOON WILL QUICKLY DIMINISH DURING THE
AFTERNOON.

REST OF EXTENDED PERIOD LOOKS TO REMAIN VERY QUIET...WITH A
GRADUAL MODERATING TREND THROUGH MID/LATE WEEK AS UPPER RIDGE
DEVELOPS OVER THE SOUTHWESTERN CONUS...AND EVENTUALLY BUILDS
NORTHEASTWARD INTO THE GREAT LAKES REGION BY MID-WEEK. SURFACE
HIGH SLIDES EAST OF THE AREA BY LATER SUNDAY...THOUGH WESTERN
PERIPHERY OF SFC RIDGE AXIS LINGERS ACROSS THE REGION FOR A FEW
DAYS. THIS SETS UP A FAIRLY PLEASANT PERIOD OF MILD DAYS WITH
TEMPS SLOWLY WARMING FROM THE LOW 70S (UPPER 60S NEAR THE LAKE) TO
75-80/LOW 80S RANGE BY THE LATTER HALF OF THE WEEK...WITH LOWS IN
THE 40S/50S MODERATING BACK INTO THE 50S/NEAR 60.

NO REAL THREAT OF ORGANIZED RAIN APPEARS AT THIS TIME BEYOND
SATURDAY MORNING...UNTIL PERHAPS LATE THURSDAY OR FRIDAY AS A WEAK
COLD FRONT SETTLES ACROSS THE UPPER MISSISSIPPI/WESTERN LAKES
REGION. SOME MODEL SOLUTIONS KEEP THIS FRONT NORTH OF THE AREA
HOWEVER...OR DONT DEVELOP SIGNIFICANT PRECIP ALONG IT...WITH THE
UPPER RIDGE RE-BUILDING INTO NEXT WEEKEND. THUS HAVE HELD FORECAST
DRY THROUGH FRI AND GIVEN JUST A NOD TO SLIGHTLY COOLER TEMPS
ACROSS THE NORTHERN PART OF THE FORECAST AREA BY FRIDAY PER
BLENDED GUIDANCE.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* MVFR CIGS INTO THE EARLY AFTN.

* WIND SHIFT TO NE THIS AFTN.

* SCT SHRA AND TSRA PSBL THIS AFTN WITH LAKE BREEZE...MORE
  WIDESPREAD TSRA AND SHRA EXPECTED THIS EVENING AND OVERNIGHT.

* IFR CIGS AND GUSTY NW WINDS LATE TONIGHT INTO TOMORROW WITH
  GUSTS ARND 25 KT.

* WINDS SHIFT TO NE ARND 10KT SATURDAY AFTN.

JEE

//DISCUSSION...UPDATED 18Z...

A MESSY FORECAST IS UPON US. MVFR STRATUS IS SPREAD ACROSS MUCH OF
THE REGION AND IS SLOWLY LIFTING. LATEST MODEL ANALYSIS SHOWS
AREAS SOUTH OF I-80 ARE PRIMED FOR THUNDERSTORM DEVELOPMENT AND
THE STALLED FRONTAL BOUNDARY IS STILL LOCATED FROM WAUKEGAN
TO YORKVILLE TO FAR SOUTHEAST IOWA. EXPECTING THUNDERSTORMS TO
FORM SOUTH OF THE TERMINALS OVER THE NEXT COUPLE OF HOURS AND THEN
SHIFT NORTHEAST REACHING THE TERMINALS ARND 21Z.

GUIDANCE IS INDICATING A SLOWER SHIFT TO NE WINDS WITH WIND
SPEEDS ARND 7-8KT. DECIDED TO KEEP 9KT SINCE PREVIOUS MODEL RUNS
WERE SHOWING 10KT. PUSHED THE LAKE BREEZE TIMING BACK TO 21Z WHICH
IS SUPPORTED BY ALL LAKE FRONT BUOYS STILL SHOWING SOUTHWEST
WINDS.

A LOW PRESSURE SYSTEM CURRENTLY OVER THE CENTRAL PLAINS RACES OVER
NORTHERN IL THIS EVENING BRINGING MORE WIDESPREAD SHOWERS AND
STORMS. HEAVY RAIN IS POSSIBLE AT TIMES THIS EVENING WHICH COULD
RESULT IN MVFR VSBY. EXPECTING IFR CIGS TO MOVE IN BEHIND THE LOW
AND PERSIST INTO THE MORNING WINDS WILL BEGIN TURNING TO SE EARLY
THIS AFTN AND KEEP VEERING TO NW AND GUSTING TO 25KT LATE TONIGHT
INTO SATURDAY MORNING. SKIES BECOME VFR AS THE LOWER CIGS SHIFT
EAST WITH THE LOW AND WINDS WILL BECOME NE ARND 10KT SATURDAY
AFTN.

JEE

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN WHEN MVFR CIGS WILL IMPROVE TO VFR.

* MEDIUM CONFIDENCE IN TIMING OF WIND SHIFT THIS AFTN AND IN
  SHRA/TSRA ASSOCIATED WITH IT...LOW CONFIDENCE IN SEEING 10 KT.

* HIGH CONFIDENCE IN SHRA AND TSRA THIS EVENING AND TONIGHT.

* MEDIUM-HIGH CONFIDENCE IN IFR CIGS.

* MEDIUM CONFIDENCE IN TIMING OF NE WINDS SATURDAY AFTERNOON.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

JEE

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

* SATURDAY NIGHT...DRY/VFR.
* SUNDAY THRU THURSDAY...DRY/VFR. EASTERLY WINDS/LAKE BREEZES.

&&

.MARINE...
257 PM CDT

MAIN MARINE CONCERNS ARE IN THE FIRST 24-36 HOURS OF THE FORECAST
THIS AFTERNOON...WITH A PERIOD OF NORTH GALES LIKELY ON CENTRAL
AND SOUTHERN LAKE MICHIGAN SATURDAY MORNING.

A NEARLY STATIONARY COLD FRONT STRETCHED FROM LOW PRESSURE OVER
EASTERN CANADA...SOUTHWEST ACROSS LAKE MICHIGAN TO THE SOUTHERN
PLAINS. A SURFACE LOW PRESSURE WAVE WILL LIFT NORTHEAST ALONG THE
FRONT THIS EVENING...EVENTUALLY DEEPENING AS IT LIFTS NORTHEAST OF
THE LAKE EARLY SATURDAY AND PULLING THE COLD FRONT SOUTHEAST AND
CLEAR OF THE LAKE. AS THE LOW DEEPENS OFF TO THE NORTHEAST EARLY
SATURDAY...AND HIGH PRESSURE BEGINS TO BUILD EASTWARD ACROSS THE
PLAINS...THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT
AND LOW LEVEL COLD AIR ADVECTION IS EXPECTED TO LEAD TO A BRIEF
PERIOD OF 30-35 KT WINDS OVER THE LAKE. GALE FORCE WINDS APPEAR TO
BE MOST LIKELY ACROSS CENTRAL AND SOUTHERN LAKE MICHIGAN FROM THE
PREDAWN HOURS THROUGH MID-LATE MORNING SATURDAY. WINDS WILL THEN
QUICKLY DIMINISH LATER SATURDAY AFTERNOON AND NIGHT AS THE SURFACE
HIGH MOVES INTO THE REGION.

BEYOND SATURDAY...THE WEATHER PATTERN LOOKS TO REMAIN FAIRLY
QUIET WITH THE TRAILING WESTERN PERIPHERY OF THE SURFACE RIDGE
AXIS REMAINING OVER THE CENTRAL OR SOUTHERN PART OF THE
LAKE...WHILE AN AREA OF LOW PRESSURE PASSES WELL NORTH OF THE
LAKES THROUGH MID- WEEK. THIS WILL LIKELY RESULT IN MODEST SOUTH-
SOUTHWEST WINDS INCREASING A BIT ON THE NORTH END OF THE LAKE AND
PERHAPS GUSTING 15-20 KTS AT TIMES...WHILE REMAINING LIGHTER
FARTHER SOUTH.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022...7
     PM FRIDAY TO 7 AM SATURDAY.

IN...NONE.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
     LMZ779...4 AM SATURDAY TO 1 PM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 18, 3:48 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT FRI SEP 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
348 PM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL TO THE SIZE OF QUARTERS.
    WINDS GUSTING TO 60 MPH.
    BRIEF DOWNPOURS...LEADING TO FLASH FLOODING.
    FREQUENT CLOUD TO GROUND LIGHTNING.

 AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WERE MOVING INTO PORTION OF NORTHERN
  ILLINOIS THIS AFTERNOON...AND WILL CONTINUE TO OVERSPREAD MUCH
  OF THE OUTLOOK AREA INTO THIS EVENING. THERE COULD BE A BREAK
  DURING THE MID TO LATE EVENING HOURS...BEFORE ANOTHER MORE
  ORGANIZED AREA OF THUNDERSTORMS MOVE IN OVERNIGHT. RAIN AND
  THUNDERSTORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST AROUND
  SUNRISE SATURDAY MORNING.

 DISCUSSION:

  A NEARLY STATIONARY COLD FRONTAL BOUNDARY STRETCHED ACROSS
  NORTHERN ILLINOIS THIS AFTERNOON...WITH A SURFACE LOW PRESSURE
  WAVE ALONG THE FRONT OVER NORTHWEST MISSOURI. THIS LOW WILL
  LIFT NORTHEAST ALONG THE FRONT THIS EVENING AND TONIGHT...AND
  WILL RESULT IN INCREASING RAIN AND THUNDERSTORMS ACROSS THE
  OUTLOOK AREA FROM LATE THIS AFTERNOON THROUGH TONIGHT. PORTIONS
  OF FAR NORTHERN ILLINOIS RECEIVED HEAVY RAINFALL OF 1 TO 3
  INCHES FROM STORMS ON THURSDAY NIGHT...AND  HEAVY
  RAINFALL IS LIKELY TONIGHT WHICH COULD PRODUCE LOCALIZED
  FLOODING. SOME STORMS COULD PRODUCE SEVERE WEATHER...IN THE
  FORM OF GUSTY WINDS AND LARGE HAIL...ESPECIALLY THROUGH THIS
  EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS FOR ILLINOIS
AND INDIANA BEACHES SATURDAY AND SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO
TONIGHT...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 80 AND WEST OF
INTERSTATE 39 IN NORTHERN ILLINOIS.

&&

LMZ740>745-192100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
348 PM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF
LAKE MICHIGAN.

.DAY ONE...TONIGHT.

PERIODIC THUNDERSTORMS ARE LIKELY ACROSS THE NEARSHORE WATERS
THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE.

NORTH GALE FORCE WINDS ARE LIKELY TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PERIOD OF NORTH GALE FORCE WINDS ARE LIKELY SATURDAY
MORNING...WITH LARGE WAVES HAZARDOUS TO SMALL CRAFT LIKELY
LINGERING THROUGH SATURDAY EVENING.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
348 PM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE TONIGHT. A FEW
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE
SOUTHERN HALF OF THE LAKE.

NORTH GALE FORCE WINDS ARE LIKELY LATE TONIGHT...ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE LAKE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NORTH GALE FORCE WINDS ARE LIKELY SATURDAY MORNING...ACROSS
THE SOUTHERN HALF OF THE LAKE.

&&

RATZER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 12:31 AM CDTFlash Flood WarningLOTLake, McHenry8 hr
Sep 18, 1:15 AM CDTFlash Flood WarningLOTLee, Ogle8 hr
Sep 18, 3:43 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more23 hr
Sep 18, 9:38 AM CDTRiver Flood WarningLOTLake5 days
Sep 18, 9:38 AM CDTRiver Flood WarningLOTLake6 days
Sep 18, 9:57 AM CDTRiver Flood WatchLOTKane, McHenry7 days
Sep 18, 9:57 AM CDTRiver Flood WatchLOTKane, Kendall4 days
Sep 18, 9:57 AM CDTRiver Flood WatchLOT63 hr
Sep 18, 3:01 PM CDTGale WarningLOT20 hr
Sep 18, 3:16 PM CDTBeach Hazards StatementLOTLake31 hr
Sep 18, 5:32 PM CDTFlash Flood WarningLOTCook, Kendall, Will6 hr
Sep 18, 6:27 PM CDTFlash Flood WarningLOTDeKalb, Grundy, Kane, Kendall, LaSalle6 hr
Sep 18, 6:51 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Kane, Lake, McHenry6 hr

Nearby

Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.